Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

April 21, 2012Troup County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 21, 2012, 9:30 PM EDT for Troup County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2012, 9:30 PM EDT (01:30 UTC)
Expired
Apr 21, 2012, 10:00 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA

County Troup County, GA

The radar

The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 273 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
273 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1416 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WWUS82 KFFC 220130
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EDT SAT APR 21 2012

GAZ066-220200-
930 PM EDT SAT APR 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP COUNTY UNTIL
1000 PM EDT...

AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SMITHS CROSSROAD...MOVING EAST AT 5 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TROUP COUNTY...INCLUDING AREAS AROUND CANNONVILLE...LONG CANE...WEST
POINT...BAUGHS CROSSROADS...SMITHS CROSSROAD...LAGRANGE...BIG SPRINGS
AND LOUISE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3309 8491 3288 8487 3286 8495 3287 8498
      3286 8510 3287 8519 3299 8521
TIME...MOT...LOC 0130Z 253DEG 4KT 3294 8503

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 21, 8:06 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 21, 8:06 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT SAT APR 21 2012

.PREV DISCUSSION...

SHORT TERM /TONIGHT THROUGH MONDAY/...
/ISSUED 307 PM EDT SAT APR 21 2012/
DOMINATING FEATURE IN THE SHORT TERM CONTINUES TO BE THE UPPER LOW
ACROSS THE GULF OF MEXICO. UPSTREAM CONVECTION MOVING INTO FLORIDA
CONTINUES TO CUT OFF THE MOISTURE FEED TO MOST OF THE SOUTHEAST...
LEAVING GEORGIA IN A RELATIVE MINIMUM OF CONVECTIVE ACTIVITY EXCEPT
FOR ACROSS THE SOUTH. POPS REMAIN ON THE LOW SIDE THROUGH THIS
AFTERNOON BUT DO INCREASE TO CHANCE INTO THE EVENING AS THE FRONT
BEGINS TO MOVE THROUGH. INSTABILITY IS QUITE LIMITED THOUGH SO
THROUGH THE EVENING HAVE KEPT THUNDER CHANCES ONLY TO SLIGHT. FRONT
WILL PUSH THROUGH THE AREA OVERNIGHT...USHERING IN A MUCH COOLER AND
DRIER AIRMASS. MORE ON TEMPS BELOW. LOW CLOUDS WILL LINGER ACROSS
THE AREA THROUGH ABOUT SUNRISE BUT SHOULD GIVE WAY TO CLEARING SKIES
THROUGH THE MORNING HOURS AS THE FRONT PROGRESSES.

SURFACE LOW MOVES OFF THE ATLANTIC COAST EARLY SUNDAY MORNING AS
MAIN TROUGH ACROSS THE OHIO VALLEY DEEPENS...EVENTUALLY ABSORBING
THE GULF OF MEXICO LOW INTO THE LARGER SYSTEM THAT CONTINUES TO
STRENGTHEN AS IT SLOWLY SPINS ACROSS THE UPPER MID-ATLANTIC STATES.
AS THE SURFACE LOW STRENGTHENS OVER THE OCEAN...THE PRESSURE
GRADIENT WILL INTENSIFY SHARPLY. EXPECT A PERIOD OF WINDS REACHING
ADVISORY CRITERIA LEVELS GENERALLY BETWEEN 18Z SUNDAY THROUGH 00Z
MONDAY. MAY SEE ADVISORY CRITERIA WINDS ACROSS THE ENTIRE AREA BUT
BEST GUIDANCE FOR NOW KEEPS WINDS A LITTLE WEAKER OVER EXTREME
EASTERN ZONES...SO HAVE NOT INCLUDED THEM IN THE ADVISORY BUT THIS
MAY NEED TO BE RECONSIDERED WITH SUBSEQUENT MODEL RUNS. MAV MOS WAS
SIGNIFICANTLY HIGHER WITH WINDS ON SUNDAY THAN MET...AND WHILE
OVERALL THE MASS FIELDS ARE FAIRLY SIMILAR BETWEEN THE SHORT-TERM
MODELS...THE GFS DOES STRENGTHEN THE SURFACE LOW THE MOST SO FELT IT
BEST TO TAKE A COMPROMISE. GRADIENT REMAINS QUITE STRONG SUNDAY
NIGHT INTO MONDAY AND LIKELY AN ADVISORY WILL BE NEEDED MONDAY
AFTERNOON AS WELL.

BIGGEST CHANGE WILL BE TO TEMPS OVER THE NEXT 24-36 HOURS. STRONG
CAA BEHIND THE FRONT...DECREASING THICKNESSES...AND CONFLUENT
NORTHWEST FLOW WILL BRING CANADIAN HIGH PRESSURE TO THE AREA. EXPECT
TEMPS TO DROP INTO THE 50S ACROSS MOST OF THE AREA TONIGHT...WITH
SOME 60S LINGERING SOUTHEAST...AND HIGHS MAINLY IN THE UPPER 60S TO
LOWER 70S SUNDAY. SUNDAY NIGHT GETS MARKEDLY COLDER WITH LOWS
DROPPING INTO THE 30S IN SOME AREAS. MAY NEED TO CONSIDER FROST
ADVISORY OR POSSIBLY FREEZE WARNING ESPECIALLY UP NORTH. HIGHS ON
MONDAY WELL BELOW SEASONAL NORMALS...AND CURRENT FORECAST IS
FLIRTING WITH RECORD LOW MAX TEMPS MONDAY AND POSSIBLY EVEN RECORD
LOW TEMPS MONDAY NIGHT. SEE CLIMATE SECTION BELOW FOR MORE DETAILS.

TDP

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
/ISSUED 307 PM EDT SAT APR 21 2012/
NO CHANGES FROM THE PREVIOUS LONG TERM. HAVE INCLUDED PREVIOUS LONG
TERM DISCUSSION...

LONG TERM WILL BE CHARACTERIZED BY DEPARTING STORM SYSTEM WITH
COOLER AND MUCH DRIER CONDITIONS IN ITS WAKE. IT WILL BE COLD AT
NIGHT THROUGH EARLY NEXT WEEK WITH MID TO UPPER 30S EXPECTED AND
POSSIBLE FROST IN SHELTERED AREAS. WILL ALSO NEED TO MONITOR FOR
BORDERLINE FREEZE CONDITIONS FOR THE EXTREME NORTH TUESDAY MORNING.
WED AFTERNOON MODELS SHOW FIRST IMPULSE COMING DOWN BUT IS MOISTURE
STARVED AND WILL KEEP POPS BELOW 20 PERCENT. LATEST LONG RANGE
MODELS HAVE CONVERGED ON A THURSDAY SOLUTION WHICH IS MORE OF A
LEGITIMATE FRONT THAN PREVIOUS RUNS HAD SHOWN. NOT MUCH MOISTURE
ADVECTION AHEAD OF THE SYSTEM BUT STILL PLENTY COMING WITH THE FRONT
ITSELF ALONG WITH INCREASING INSTABILITY. WILL INCREASE THUNDERSTORM
CHANCES TO HIGH END SCT THROUGH LATE THU.

CLIMATE...

RECORDS FOR 04-22

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      87 1987     54 1907     68 1920     34 1978
   KATL      89 1987     53 1901     65 1995     31 1978
   KCSG      92 1987     65 1982     67 1984     37 1953
   KMCN      92 1987     60 1901     70 1920     38 1978

RECORDS FOR 04-23

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      94 1925     59 1943     67 1920     33 1986
   KATL      91 1980     52 1901     66 1896     32 1986
   KCSG      90 1980     68 2005     68 1987     35 1986
                1970        1997
   KMCN      94 1970     60 1936     67 1964     34 1993
                                                    1986

RECORDS FOR 04-24

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      97 1925     56 2005     64 1955     36 2005
                                        1919        1986
   KATL      93 1925     52 1884     69 1958     34 2005
   KCSG      91 1965     64 2005     72 1958     38 1986
   KMCN      94 1925     62 1983     68 1999     34 1986
                            1943        1955
                                        1919

&&

.AVIATION...
00Z UPDATE...
BULK OF PRECIPITATION IS DOWN ACROSS THE MCN TO CSG SITES...HOWEVER
SOME ISOLATED STORMS HAVE DEVELOPED IN THE ATLANTA AREA BUT FOR
THE MOST PART THOUGH THEY SHOULD REMAIN JUST OUTSIDE OF THE ATL
TAF SITES. BIGGEST CHALLENGE THOUGH IS THEY ARE STATIONARY SO ITS
HARD TO TELL WHERE NEW CELLS WILL DEVELOP. CIGS ARE EXPECTED TO
COME DOWN TO LOW MVFR TO IFR OVERNIGHT BUT HEIGHTS SHOULD INCREASE
QUICKLY TOMORROW MORNING. MAIN CHALLENGE TOMORROW IS THE STRONG
WIND SPEEDS. ALTHOUGH WINDS WILL REMAIN NW...EXPECT 15-20KTS WITH
25-30KT GUSTS DURING THE DAY ON SUNDAY.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON WIND DIRECTION THROUGH 02Z...THEN HIGH
CONFIDENCE. HIGH CONFIDENCE ON WIND SPEED. MEDIUM CONFIDENCE ON
CIGS...VSBYS...AND PRECIP NOT OCCURRING AT THE AIRPORT.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          56  67  42  64 /  40  20   5   0
ATLANTA         53  66  43  62 /  30  10   0   0
BLAIRSVILLE     49  60  36  56 /  50  20  10   0
CARTERSVILLE    49  65  38  61 /  20  10   5   0
COLUMBUS        55  73  45  67 /  60  10   0   0
GAINESVILLE     53  65  42  61 /  40  20  10   0
MACON           57  72  43  68 /  70  20   5   0
ROME            50  66  41  63 /  10  10   5   0
PEACHTREE CITY  52  68  39  63 /  30  10   0   0
VIDALIA         63  76  47  69 /  80  40   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 2 PM TO 8 PM EDT SUNDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GREENE...
GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JONES...LAMAR...LAURENS...LUMPKIN...MACON...
MADISON...MARION...MERIWETHER...MONROE...MORGAN...MURRAY...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TAYLOR...TELFAIR...TOWNS...TROUP...TWIGGS...UNION...
UPSON...WALKER...WALTON...WEBSTER...WHEELER...WHITE...
WHITFIELD...WILCOX...WILKINSON.

&&
Hazardous weather outlook, Apr 21, 3:22 PM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
322 PM EDT SAT APR 21 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
322 PM EDT SAT APR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED THUNDERSTORMS POSSIBLE THROUGH THIS EVENING ACROSS PARTS
OF NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. ALTHOUGH
THE ATMOSPHERE IS RELATIVELY DRY...ISOLATED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AHEAD OF THE COLD FRONT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAIN. THE BEST TIME FOR
THUNDERSTORM DEVELOPMENT WILL BE THROUGH 8 PM NORTH OF A LINE FROM
LAGRANGE...TO CONYERS...TO DANIELSVILLE...AND THROUGH MIDNIGHT
SOUTH OF THAT LINE.

.DISCUSSION...
INSTABILITY WILL REMAIN MARGINAL THROUGH THIS EVENING...MAINLY DUE
TO DAYTIME HEATING. ALTHOUGH CAPES COULD REACH IN THE 500 TO 1000
RANGE...ONLY A FEW THUNDERSTORMS ARE EXPECTED AHEAD OF THE COLD
FRONT. A FEW THUNDERSTORMS COULD MOVE INTO CENTRAL GEORGIA FROM
THE SOUTH AS AN AREA OF LOW PRESSURE OVER THE NORTHEAST GULF OF
MEXICO SPREADS MOISTURE INTO SOUTH AND PARTS OF CENTRAL GEORGIA.
HOWEVER...AFTER SUNSET...THE ATMOSPHERE WILL STABILIZE DIMINISHING
THE THREAT OF THUNDERSTORMS. ISOLATED SHOWERS COULD CONTINUE AFTER
MIDNIGHT AHEAD OF THE COLD FRONT. SEVERE THUNDERSTORMS ARE NOT EXPECTED
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
WINDY CONDITIONS ARE EXPECTED BOTH SUNDAY AND MONDAY. THERE IS
ALSO THE THREAT OF A LIGHT FREEZE TUESDAY MORNING. THUNDERSTORMS
ARE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 21, 5:15 PM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT SAT APR 21 2012

GAZ106-108-212215-
515 PM EDT SAT APR 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILCOX AND CRISP
COUNTIES UNTIL 615 PM EDT...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND CORDELE TO PLEASANT VIEW...SEVILLE AND
ROCHELLE...MOVING NORTHWEST AT 5 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND STREETS ACROSS WILCOX AND CRISP
COUNTIES...INCLUDING AREAS AROUND ANTIOCH CHURCH...SEVILLE...
OWENSBORO...DOUBLE RUN...PITTS...ROCHELLE...EAST CRISP...HATLEY...
WENONA...ARABI...CEDAR CREEK...POPE CITY...PLEASANT VIEW...TREMONT
AND CORDELE. DRIVERS SHOULD BE ALERT FOR WATER ON ROADWAYS.

&&

LAT...LON 3203 8392 3203 8389 3203 8361 3212 8360
      3212 8344 3213 8340 3185 8323 3184 8341
      3185 8360 3182 8361 3180 8379
TIME...MOT...LOC 2111Z 153DEG 5KT 3200 8358
Special weather statement, Apr 21, 6:13 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT SAT APR 21 2012

GAZ106-108-212315-
613 PM EDT SAT APR 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILCOX AND CRISP
COUNTIES UNTIL 715 PM EDT...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW THUNDERSTORMS WITH MODERATE TO HEAVY RAIN FROM AROUND CEDAR
CREEK TO CORDELE AND FORT EARLY...MOVING NORTH AT 10 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS AND STREETS ACROSS WILCOX AND
CRISP COUNTIES...INCLUDING AREAS AROUND SEVILLE...PITTS...
ROCHELLE...FORT EARLY...HATLEY...WENONA...ARABI...EAST CRISP...
RAINES...CEDAR CREEK...POPE CITY...CORDELE...PLEASANT VIEW...TREMONT
AND THE GEORGIA VETERANS MEMORIAL STATE PARK.

&&

LAT...LON 3185 8394 3193 8392 3203 8396 3203 8361
      3212 8361 3212 8344 3213 8341 3213 8337
      3211 8335 3209 8330 3191 8339 3185 8361
      3181 8362 3180 8380
TIME...MOT...LOC 2211Z 180DEG 8KT 3207 8335 3198 8360
          3186 8388
Special weather statement, Apr 21, 7:00 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT SAT APR 21 2012

GAZ061-074-212345-
700 PM EDT SAT APR 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WASHINGTON AND HANCOCK COUNTIES UNTIL 745 PM EDT...

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM SOUTHWEST OF WARTHEN...MOVING NORTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WASHINGTON COUNTY INTO HANCOCK COUNTY THROUGH 745 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE WARTHEN AND LINTON.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3293 8284 3293 8294 3319 8302 3319 8275
TIME...MOT...LOC 2300Z 180DEG 8KT 3297 8289
Special weather statement, Apr 21, 7:42 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
742 PM EDT SAT APR 21 2012

GAZ045-046-055-057-220030-
742 PM EDT SAT APR 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN ROCKDALE...DEKALB...HENRY AND CLAYTON COUNTIES UNTIL 830 PM EDT...

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PANOLA MOUNTAIN STATE PARK...MOVING WEST AT
5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
ROCKDALE...DEKALB...HENRY AND CLAYTON COUNTIES THROUGH 830 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE KLONDIKE...
RICHARDSON PARK...LAKEVIEW ESTATES...CONYERS...ARABIA MOUNTAIN...
REDAN...LITHONIA...PANOLA MOUNTAIN STATE PARK...BELMONT...HIDDEN
VALLEY PARK...SNAPFINGER...CEDAR GROVE...PANTHERSVILLE...GRESHAM PARK
AND FORT GILLEM. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3360 8435 3369 8435 3374 8431 3378 8421
      3376 8409 3372 8401 3359 8402 3352 8416
      3357 8431
TIME...MOT...LOC 2342Z 104DEG 3KT 3364 8417
Special weather statement, Apr 21, 9:06 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
906 PM EDT SAT APR 21 2012

GAZ066-220130-
906 PM EDT SAT APR 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP COUNTY UNTIL
930 PM EDT...

AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST POINT...MOVING SOUTHWEST AT 5 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TROUP COUNTY...INCLUDING AREAS AROUND CANNONVILLE...SMITHS
CROSSROAD...BAUGHS CROSSROADS...LONG CANE...LAGRANGE...PIEDMONT
HEIGHTS AND WEST POINT. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3309 8500 3287 8490 3286 8510 3287 8519
      3300 8522
TIME...MOT...LOC 0106Z 065DEG 5KT 3290 8514
Special weather statement, Apr 21, 9:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EDT SAT APR 21 2012

GAZ066-220200-
930 PM EDT SAT APR 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP COUNTY UNTIL
1000 PM EDT...

AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SMITHS CROSSROAD...MOVING EAST AT 5 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TROUP COUNTY...INCLUDING AREAS AROUND CANNONVILLE...LONG CANE...WEST
POINT...BAUGHS CROSSROADS...SMITHS CROSSROAD...LAGRANGE...BIG SPRINGS
AND LOUISE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3309 8491 3288 8487 3286 8495 3287 8498
      3286 8510 3287 8519 3299 8521
TIME...MOT...LOC 0130Z 253DEG 4KT 3294 8503

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 9:06 PM EDTSpecial Weather StatementFFCTroup24 min
Apr 21, 10:21 PM EDTSpecial Weather StatementFFCTroup39 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.